MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device history record (dhr) could not be reviewed because the batch remained unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned with the concurrent microcatheter.Visual inspection was performed on the returned sample and it was observed the main coil was broken; the distal end of the coil remained inside the catheter and could not be removed.It was also observed that the main coil was stretched, and the main coil suture was damaged.Functional testing could not be performed due to the condition of the returned device.The reported events were confirmed during device analysis based on the damage noted to the device.The device was stated to be in good condition and was prepared according to the dfu specifications.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The returned main coil was noted to be severely damaged.The concurrent catheter was also damaged.The main coil is likely to have been damaged during the procedure resulting in the reported friction/jam.Therefore, an assignable cause of procedural factors will be assigned to this investigation.
 
Event or Problem Description
Based on review of the investigation of the returned product, it was found that the main coil (subject device) was broken within the microcatheter.There were no clinical consequences to the patient.

Brand Name
TARGET 360 ULTRA 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8562178
Report Number3008881809-2019-00111
Device Sequence Number16603455
Product Code HCG
UDI-Device Identifier04546540675866
UDI-Public04546540675866
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035422540
Device Lot NumberUNKNONW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR